Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      I am not quite sure what happened but I do feel that you should continue to post here. I think everyone has a right to post their experience and if there is a correction then that should be posted as well so that there is no confusion AND so that you are updated with the most accurate information. I certainly learned something here as well that I didn’t know but I would never have found that out if I had not posted what I did.

      It was unfortunate that your dr. gave you the wrong information or words I should say and make you think something that you should not have about Thyroid Storm. I am glad you learned here from the posts what the differences were. I think had the posts happen first and explained it you would not have been so fast to be angry. BUT as we all know this disease does do that to us and there is nothing that we can do. ;-)(certainly understandable) Your body is going through something so outrageous that no one can blame you for what you are feeling or saying. I do hope your family understands that. The emotional roller coaster can take its toll on all of us in so many different ways. Not every patient is the same just like every snow flake. Yes there are certain things that are exact but every one is so different and our bodies react to different things in different ways.

      I hope you continue to post here and be a part of this board so that we may learn from you as well learning from all that are here.

      Good luck

      Anonymous
        Post count: 93172

        Hello Anne I am so sorry for what you have been through, I know how frighten it can be cause I went through it myself but not quite assevere as what you went through, I had the insomia, severe constipation, high BP constantly up and down shaky inside, handsshaky,on and on I could go but the most frightening for me was strongadrenalin rushes that went through my whole body and out the top ofmy head, the last one threw me back against the sofa and I felt weakas a kitten. I believe each one of us has a diffent experience. Butjust have patience and get through one day at a time cause it will getbetter. I will take the body at least 1 year in the  normal tsh rangeto heal. I hope you have faith and family to lean on. I could not havemade it with-out God and a understanding Husband.
        Louisa
        No one is hopeless whose God is hope

        Anonymous
          Post count: 93172

          I apologize for the anger that was in my email yesterday. I sent Jake a note yesterday afternoon directly apologizing. I am frustrated, scared, and looking for help. I live in rural Nebraska where the nearest endocrinologist is hours away, and there are not many choices. I have fought Graves for two years now (did PTU for one year first, then remission for several months, then hyper again), and went into my ablation thinking that I was doing the right thing to “handle my disease”. I had such an opposite physical reaction to the procedure from what both my endo and the nuclear medicine doctor told me that I am absolutely at a loss. 4 weeks after the ablation my blood levels of T4 were 3X worse than before the procedure and I was barely functional. I am glad to hear that most people do not have the type of reaction that I did to the procedure. Unlike many people who have poor reactions to the ablation, I was given a very high level of I131 (42.3). I don’t know where this will take me from here. I am taking one day at a time b/c it takes all of my strength to focus on moving ahead and have the mindset that I am going to get better. I think that I am close to being through the “reaction” or dumping of hormone that occurred when my gland took up the I131, but I am still significantly hyper. I can see the facilitator’s concern with my word choice–I did not mean to imply something that was inaccurate, I was using the words that the nuclear medicine doctor used. Honestly, I don’t know who is right anymore. I have heard so many different things that it is hard to know. I find myself having a hard time “letting go” of the frustration and anger that I feel toward my doctors for completely failing to prepare me for the procedure, and then being slow to help me while it was occurring. I’m afraid that the red tape that exists at large medical centers really interfers with successful treatment of patients.

          I realize that it will probably be months before I will know for sure whether the procedure was successful; and that is hard for me b/c I am looking for some sense of closure. It was my understanding going into the procedure that normal “die off” from R131 is mostly finished 3 months after the procedure, but I have been told that my reaction will slow down the “die off” process. I have done some research on this website; and would appreciate anyone’s imput who has experienced a similar reaction. It does not instill confidence in the doctor/patient relationship when the doctor states, “You are one in a million. I don’t know how long this will take or what the course will be.”

          I appreciate those who reached out to me; and again, I apologize for the rudeness of my post yesterday. I am not normally a nasty person.

          Anne

          Anonymous
            Post count: 93172

            Hi Anne,

            I was so happy to see you post again. Believe you me, I understand 150% what it’s like to have a bad day and be very moody. I’m thankful that I’m not married. Lord knows what I might have done to him if I was. (such as cry all day on his shoulder, etc….) Each of us were designed by a much higher power and put here on this wonderful world. So it only makes sense to me that we react to medicines, diseases, stress differently then others. I for one will say many prayers for you in hopes that it may help, even the tiniest bit.

            Diane

            Anonymous
              Post count: 93172

              Hi, Anne:

              All of us here understand both the frustration and the emotional upheavals associated with being hyperthyroid.

              I typed two, long posts to you, which never made it up onto the board due to my DSL line not liking rain (I suspect). Anyway, rather than do that all over again, I will ask a question, because perhaps you do understand the underlying science of RAI, which is what I was trying to explain. I detected in your posts that you might be fretting about your dose, especially since you have been feeling so lousy ever since. Is that true? Well, if it is, you can run a search on this website for times when I (and the other facilitators) have explained the underlying science (in normal, everyday language) behind the use of RAI, and that might alleviate some worries. Or you could write back, and I can try to explain.

              I do hope you are feeling better.

              Bobbi — NGDF Online Facilitator

              Anonymous
                Post count: 93172

                Hello Anne (and everyone else!)
                I too have had some adverse reactions since my RAI, however the doctors don’t attribute it to that and I don’t either really. I think it is just my body trying to find balance again as it heals. I am very fatigued, have high blood pressure and heart rate, insomnia, numbness in my hands and feet, digestive issues, etc. I recently just started finally feeling a little better and it has been almost 7 months since my RAI. I have hope that I will continue to feel better and you too! I know it is so hard- lean on those around you and take care of yourself!
                Angie

                Anonymous
                  Post count: 93172

                  Anne,

                  One of the main problems I had when hyper and working into hypo then back into the normal ranges was anger. We understand the anger issue all, too, well. I would go from mister nice guy to raving lunatic in half a second.

                  I almost lost my job over it. When I get an e-mail or post ranting at me, I understand. I, too, have been there. Twelve years later I still find I have to “watch” my anger because I can get angry faster than I did prior to Graves’.

                  We have a whole chapter on Graves’ Rage in our book “Graves’ Disease In Our Own Words” and it addresses the issues.

                  One thing we must remember is we did not get sick overnight. So by the same degree we do not get well overnight.

                  Post here, ask questions and we will do our best to answer them.

                  We are only a click away.

                  Jake George
                  On-line Facilitator
                  Co-Author “Graves’ Disease In Our Own Words”

                Viewing 7 posts - 1 through 7 (of 7 total)
                • You must be logged in to reply to this topic.